Aa
Aa
A
A
A
Close
Avatar universal

Blood levels too high post tx

Its been 3 months and one week since EOT (48 weeiks).  My Triglicerides are 17.1 and my ratio is 14.8 Cholestrol is dangerously high.  Is this normal while coming off the drugs?  I'm afraid there seem to be no Statin drugs one can take with a damaged liver.  I still have to wait three more months to see if the tx. worked.  Hate to go to Doc. all the time this info. really scares me.  I think my diet is pretty good and I'm exercising a lot more now.  Not sure what else I can do.

Thanks in advance - Lynne
2 Responses
419309 tn?1326503291
It's always a balancing act with meds because the liver processes everything, but just because you have liver disease doesn't mean you absolutely cannot take a statin -- depends on your circumstances.  (Hopefully you have a cardiologist and hepatologist talking to each other... that would be optimal.)  

My husband has had cirrhosis for at least 3 years, and he has simultaneously been taking a moderate dose of simvastatin (20mg/day) because of elevated cholesterol previously complicated by a near heart attack.  He maintained that dose until just recently when treatment knocked his cholesterol down to unusually low levels (70s), so they cut his dose in half to keep in the the 100 ranges.  

There was an older post about statin use in hcv patients you might find interesting:

http://www.medhelp.org/posts/Hepatitis-C/Interesting-article-Fluvastatin-Replacement-for-Riba/show/93032

Don't know much about post-treatment blood results, but I have read about other members here having rises in cholesterol post-tx.  Hope that helps.
Avatar universal
it may just be that your liver is now working better and producing more lipids (one of 500 functions a healthy liver does)

I would watch diet and exercise for a few months then check again.

My #'s are high now post TX but were fine during tx. I'm trying to avoid statins if possible.

No way would I jump right into taking a statin. Once you start on these you are on them the rest of your life. There have been studies that show just as many people still have heart attacks / strokes that take statins.

I think this is one of those drugs over dosed by doctors. The Pharm compaines push these by scaring people and the doctors go right along with it.
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.